MAUDE Adverse Event Report: NUCLETRON B.V. UTRECHT INTERSTITIAL CT/MR FLETCHER APPLICATOR; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED

NUCLETRON B.V. UTRECHT INTERSTITIAL CT/MR FLETCHER APPLICATOR; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Model Number 110270A02-01
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Oversedation (1990); Foreign Body In Patient (2687)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going.Further information will be provided once the investigation has completed.The customer informed that the patient was given an additional anaesthetic to remove the broken probe and as a precautionary measure has been given antibiotics.There was no injury to the patient.
 
Event or Problem Description
The customer reported that a uterine probe 15° broke after placement in the patient, between surgery and mri before treatment.
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the product and the reported information.The returned applicator has been inspected and shows a brittle breakage surface.Tests have shown that the most likely cause of the fracture is an error during the bending process in manufacturing that leads to stress cracks in the material.Subsequent sterilization and bending during insertion can then result in breakage of the applicator.The hazardous situation of a patient's exposure to sharp device parts damaging tissue is determined to have a severity of 'insignificance', with the probability of occurrence of harm as 'implausible' (non-serious).The patient was given additional general anaesthesia during the procedure.Due to a risk of a vaginal wound (however, this was not observed during the withdrawal of the applicator) and a risk of nosocomial infection, the physician prescribed antibiotic therapy as a precaution.No adverse events caused by an applicator breakage are known to elekta.

Brand Name
UTRECHT INTERSTITIAL CT/MR FLETCHER APPLICATOR
Common Device Name
SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
veenendaal 3905 TH
NL  3905 TH
MDR Report Key10337262
Report Number9611894-2020-00002
Device Sequence Number3167887
Product Code JAQ
UDI-Device Identifier08717213034648
UDI-Public08717213034648
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110270A02-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR